EconPapers    
Economics at your fingertips  
 

Estimation of Contamination Parameters and Identification of Outliers in Multivariate Data

Maia Berkane and P. M. Bentler
Additional contact information
Maia Berkane: University of California, Los Angeles
P. M. Bentler: University of California, Los Angeles

Sociological Methods & Research, 1988, vol. 17, issue 1, 55-64

Abstract: Multivariate outliers may be modeled using the contaminated multivariate normal distribution with two parameters indicating the percentage of outliers and the degree of contamination. Recent developments in elliptical distribution theory are used to determine estimators of these parameters. These estimators can be used with an index of Mahalanobis distance to identify the multivariate outliers, which can then be eliminated to obtain approximately normal data. The performance of the proposed estimators and outliers rejection procedures are evaluated in a small simulation study.

Date: 1988
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (4)

Downloads: (external link)
https://journals.sagepub.com/doi/10.1177/0049124188017001003 (text/html)

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:sae:somere:v:17:y:1988:i:1:p:55-64

DOI: 10.1177/0049124188017001003

Access Statistics for this article

More articles in Sociological Methods & Research
Bibliographic data for series maintained by SAGE Publications ().

 
Page updated 2025-03-19
Handle: RePEc:sae:somere:v:17:y:1988:i:1:p:55-64